Will the swelling go down?

I had lip injection today, 2 syringe and my lips are swell and hurt a lot, my lips look like duck lips. I had them before but the doctor only used 1 syringe and when the swelling went down the look I wanted was gone. So this time I showed them a picture of me and stay this was me swollen last time and this is how I want my lips to look afterwards. But, I'm a little nerves, did she do to much. I have work on Monday will I look like this going into work.

Doctor Answers 3


Hello, and thanks for your question. Post-filler swelling can take 1-2 weeks to fully subside, so it may be early to assess your final result. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by a well-trained and experienced dermatologist or plastic surgeon.  Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   

Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Swelling after lip filler

Thank you for your question.  It is not uncommon to have some swelling after lip injections.  The more times the needle is introduced into the skin (the number of pokes), the more potential for swelling.  Swelling can last up to 3-7 days depending on the amount of filler injected as well.  Best to ice for the first 2-3 days.  Bruising can also happen and may take up to a week to resolve.  

Brian C. Reuben, MD
Salt Lake City Plastic Surgeon
5.0 out of 5 stars 28 reviews

Swollen lips...

Greetings. It is not uncommon to have swelling and some discomfort after lip injections. However, it sounds like you had double the number of syringes that you have used in the past. I would suggest you contact the injector or the physician on call and let them know your concerns. Icing is the mainstay to get the swelling down, but there are other methods which your doctor can suggest. In fact, an enzyme can be injected which can remover the filler material if there's too much. If the lips are too swollen Monday, you could try a change in lipstick color or rouge to camouflage the effects until your see the injector again. Best, Dr. ALDO

Aldo Guerra, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 185 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.